MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 11MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 11MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL
Catalog Number 71453202
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/18/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to instability of knee.A part of insert which removed lacked so the surgeon wants to know the reason why it was lacked.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A dimensional inspection was attempted; the damage/deformation at several features of the device would not allow for accurate measurement.The features that could be measured were within specification.A lab analysis indicated that the burnishing on the inferior surface of the insert was likely caused by repeated motion between the insert and the tibial baseplate, and could have been caused during or after the reported insert loosening.The deformation of the anterior locking detail could be caused if the insert was not fully seated posteriorly, which can lead to incomplete fixation of the insert to the baseplate and could cause loosening or dissociation of the insert.The deformation on the posterior surface of the insert post was likely due to contact with the femoral cam during expected use in vivo.No manufacturing deviations were noted during this investigation.Based on the investigation conducted, the exact cause of the insert dissociation was not able to be determined.A clinical analysis indicated that based on the available information and the product analysis, the exact root cause of the insert disassociation/instability cannot be concluded.Should any relevant clinical/medical information become available for either (b)(4), this complaint can be re assessed.A review of complaint history on the listed part revealed no prior complaints for the listed batch.Based on this investigation, the need for corrective action is not indicated.We recommend that all re usable instruments be routinely inspected for wear/damage and replaced as necessary.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A dimensional inspection was attempted; the damage/deformation at several features of the device would not allow for accurate measurement; features that could be measured were within specification.A lab analysis indicated that the burnishing on the inferior surface, likely caused by repeated motion between the insert and the tibial baseplate; could have been caused during or after the reported insert loosening.The deformation of the anterior locking detail could be caused if the insert was not fully seated posteriorly, leading to incomplete fixation of the insert to the baseplate and could cause loosening or dissociation of the insert.The deformation on the posterior surface of the insert post was likely due to contact with the femoral cam during expected use in vivo.No manufacturing deviations were noted during this investigation.Based on the investigation conducted, the exact cause of the insert dissociation was not able to be determined.A clinical analysis indicated that based on the available information and the product analysis, the exact root cause of the insert disassociation/instability cannot be concluded.The second revision to come has not been performed at this time.After the surgery has been completed and we receive notification, and medical documents, the complaint will be re-opened and assessed at that time.A review of complaint history on the listed part revealed no prior complaints for the listed batch.Based on this investigation, the need for corrective action is not indicated.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.Credit will be issued for the device.

Brand Name
LGN PS HIGH FLEX XLPE SZ 1-2 11MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6993148
Report Number1020279-2017-00952
Device Sequence Number1496371
Product Code JWH
UDI-Device Identifier00885556034316
UDI-Public00885556034316
Combination Product (Y/N)N
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number71453202
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer10/18/2017
10/18/2017
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date05/10/2018
02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;